Alert archive / New Jersey / Fire Weather Watches in 2012
Fire Weather Watch 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this fire weather watch at Mar 6, 2012, 2:37 PM EST for 7 counties in Pennsylvania; 16 counties in New Jersey. It took effect at Mar 7, 2012, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 2:37 PM EST (19:37 UTC)
- In effect from
- Mar 7, 2012, 10:00 AM EST
- Expired
- Mar 7, 2012, 3:31 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
All 23 counties
Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WWUS81 KPHI 061937 RFWPHI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 237 PM EST TUE MAR 6 2012 NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071- 071030- /O.NEW.KPHI.FW.A.0001.120307T1500Z-120308T0000Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 237 PM EST TUE MAR 6 2012 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE WEATHER WATCH FOR...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...EASTERN PENNSYLVANIA AND NEW JERSEY. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. THE STRONGER WIND GUSTS WILL OCCUR IN THE EARLY AFTERNOON THROUGH THE EVENING. * TIMING...FROM 10AM UNTIL 7PM. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE NEAR 30 PERCENT, OR LESS, BY MID-AFTERNOON. * IMPACTS...BECAUSE OF THE METEOROLOGICAL CONDITIONS, THE POTENTIAL EXISTS FOR RAPID SPREAD IF UNCONTROLLED FIRES DEVELOP. THE FIRE DANGER WILL BE ELEVATED DUE TO THE STRONG WIND GUSTS, RECENT LACK OF PRECIPITATION, LOW RELATIVE HUMIDITIES, AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HEAVENER
1 follow-up statement
252 WWUS81 KPHI 070831 RFWPHI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 331 AM EST WED MAR 7 2012 NJZ016-021-023-070945- /O.CAN.KPHI.FW.A.0001.120307T1500Z-120308T0000Z/ SALEM-CUMBERLAND-CAPE MAY- 331 AM EST WED MAR 7 2012 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FIRE WEATHER WATCH. WHILE CONDITIONS WILL FAVOR ENHANCED FIRE DANGER...THE COMBINATION OF WINDS AND MINIMUM RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO REACH RED FLAG CRITERIA. $$ NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062- 067>071-072115- /O.UPG.KPHI.FW.A.0001.120307T1500Z-120308T0000Z/ /O.NEW.KPHI.FW.W.0001.120307T1500Z-120308T0000Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 331 AM EST WED MAR 7 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...EASTERN PENNSYLVANIA AND MOST OF NEW JERSEY. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FROM 1000 AM UNTIL 700 PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...RANGING FROM THE MID 50S ACROSS SOUTHERN POCONOS IN THE LOWER TO MID 60S ACROSS PORTIONS OF NEW JERSEY. * IMPACTS...BECAUSE OF THE METEOROLOGICAL CONDITIONS... THE POTENTIAL EXISTS FOR RAPID SPREAD IF UNCONTROLLED FIRES DEVELOP. THE FIRE DANGER WILL BE ELEVATED DUE TO THE STRONG WIND GUSTS... RECENT LACK OF PRECIPITATION... LOW RELATIVE HUMIDITIES... AND DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Mar 6, 1:34 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 6, 1:34 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 134 PM EST TUE MAR 6 2012 .SYNOPSIS... A STRONG AREA OF HIGH PRESSURE IS OVER THE FORECAST AREA THIS AFTERNOON. IT WILL SHIFT TO OUR EAST WEDNESDAY AND THURSDAY. A COLD FRONT IS FORECAST TO SETTLE SOUTH AND EAST OF OUR REGION THURSDAY NIGHT INTO FRIDAY MORNING. HIGH PRESSURE WILL THEN BUILD ACROSS THE NORTHEAST AND MID ATLANTIC REGIONS SATURDAY BEFORE SHIFTING OFFSHORE SUNDAY. A LOW PRESSURE SYSTEM IS FORECAST TO TRACK FROM THE CENTRAL PLAINS SUNDAY TO THE GREAT LAKES REGION MONDAY. ITS ASSOCIATED WARM FRONTAL BOUNDARY SHOULD BE LOCATED TO OUR NORTH DURING MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NOT MANY CHANGES TO THE ONGOING FORECAST. THERE WILL BE A COUPLE OF WAVES OF MID LEVEL CLOUDS THAT WORK THEIR WAY ACROSS OUR CWA, BETTER SUCCESS WEST THAN EAST BECAUSE OF THE DRY AIR MASS IN PLACE. TEMPERATURES ARE STARTING TO LAG PROJECTIONS SLIGHTLY, SO WE MADE A SLIGHT DOWNWARD ADJUSTMENT TO MAX TEMPS. SOME FAIRLY LOW DEW POINTS AND LIGHT WINDS ARE IN LINE WITH CURRENT FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... AFTER THE MID LEVEL CLOUDS EXIT...SKIES SHOULD BE MAINLY CLEAR OVERNIGHT. SOME CIRRUS COULD TRY TO TOP THE SLOWLY BUILDING MID LEVEL RIDGE...BUT PROBABLY NOT ENOUGH TO MAKE A DIFFERENCE IN THE SKY COVER. THE SOUTH TO SOUTHWEST SURFACE WINDS SHOULD SLOWLY DISSIPATE OVER LAND DURING THE EVENING HOURS...BUT MAY NOT OVER THE TERRAIN AND NEAR THE WATER AS THE PRESSURE ACTUALLY TIGHTENS. WITH SLACKENING WINDS AND MAINLY CLEAR SKIES...PROTECTED AREAS WILL HAVE A CHANCE TO RADIATE (THE DRY AIR IN PLACE WILL HELP WITH THIS). THESE LOCATIONS SHOULD COME LOWER THAN THE MOS CONSENSUS...AND PLACES LIKE THE PINE BARRENS IN NEW JERSEY MAY COME IN 5 TO 8 DEGREES COLDER. IN THE MORE EXPOSED AREAS...WHERE MIXING WILL BE MORE OF A FACTOR....LOWS PROBABLY COME IN A TAD ABOVE THE MOS BLEND. ELSEWHERE...THE MOS BLEND WAS USED FOR LOWS ALMOST VERBATIM. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE OVERALL PATTERN WILL START WITH A RAPID WARM UP AS A DEEPENING SOUTHWESTERLY FLOW OCCURS ON THE BACKSIDE OF A STRONG SURFACE HIGH AND UPPER-LEVEL RIDGING MOVES ACROSS. WE THEN LOOK FOR ABOUT TWO TRANSITIONS TO TAKE PLACE AT THE END OF THE WEEK AND OVER THE WEEKEND. WE START WITH A RIDGE CRESTING ACROSS THE AREA WEDNESDAY, THEN FLATTENING OUT SOME ON THE NORTHERN EDGE THURSDAY. AS ADDITIONAL TROUGHING AMPLIFIES ACROSS THE WEST AND EVENTUALLY THE PLAINS, A COLD FRONT WILL BE DRIVEN ACROSS OUR AREA THURSDAY NIGHT INTO FRIDAY. THIS FRONT MAY TAKE ITS TIME INITIALLY GIVEN THE RIDGE TO OUR SOUTHEAST, BUT IT SHOULD THEN BE SHUNTED FAR ENOUGH SOUTH AND EAST EARLY FRIDAY. THERE LOOKS TO BE A BRIEF SHOT OF COOLER AIR SATURDAY, THEN SIGNIFICANT WARMING LOOKS TO OCCUR AGAIN SUNDAY AND MONDAY. THE MID LEVEL RIDGE AXIS SHOULD BE MAKING ITS WAY ACROSS OUR REGION WEDNESDAY AS THE SURFACE HIGH SETTLES TO OUR SOUTH AND EAST. THIS WILL ALLOW FOR A STRENGTHENING SOUTHWESTERLY FLOW, WHICH WILL ALSO AIDE IN STRONGER WAA ALOFT. THE 925 MB TEMPERATURES ARE FORECAST TO INCREASE TO AROUND +10C. THERE SHOULD BE BETTER MIXING OCCURRING DURING THE DAY, ESPECIALLY ONCE WE ARE ABLE TO WEAKEN ANY NOCTURNAL INVERSION. THE WAA ALONG WITH THE DEEPENING SOUTHWEST FLOW AND A FAIR AMOUNT OF SUNSHINE WILL ALLOW FOR A SIGNIFICANT TEMPERATURE JUMP FROM TUESDAY. THE LOW-LEVEL MOISTURE IS FORECAST TO GRADUALLY INCREASE WEDNESDAY NIGHT AS A LOW-LEVEL JET ARRIVES. SINCE WE ARE STILL WARM ADVECTING, AN INVERSION SHOULD STRENGTHEN SOME AS THE BOUNDARY LAYER COOLS. WE MAY NOT BE ABLE TO COMPLETELY DECOUPLE THOUGH GIVEN THE LOW-LEVEL JET AND A TIGHTENING PRESSURE GRADIENT APPROACHING FROM THE WEST. THIS WILL RESULT IN MILDER OVERNIGHT LOWS. AT LEAST SOME OF THE MODEL GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR AREAS OF LOW CLOUDS LATE WEDNESDAY NIGHT. THIS IS IN RESPONSE TO THE LOW LEVELS MOISTENING UP AND THIS MOISTURE POOLING TAKING PLACE UNDER AN INVERSION. THERE IS LOWER CONFIDENCE ON THE OUTCOME OF THIS, AS THE NAM/WRF MAY BE SOMEWHAT OVERDONE. GIVEN THE SYNOPTIC SETUP, WE STILL DID CARRY MORE IN THE WAY OF CLOUDINESS. FOR THURSDAY AND FRIDAY, A TRANSITION WILL TAKE PLACE AS A TROUGH DROPPING SOUTHEASTWARD ACROSS CANADA AND THE GREAT LAKES WILL DRIVE A COLD FRONT OUR WAY. THERE IS ENERGY FORECAST TO BE EJECTING OUT INTO THE SOUTHERN PLAINS AS WELL, AND THIS COUPLED WITH THE RIDGE TO OUR SOUTHEAST, SHOULD HELP TO SLOW THE PROGRESSION OF THE FRONT SOME INITIALLY. THERE IS A FAIRLY DECENT MOISTURE RETURN AHEAD OF THE FRONT ALONG WITH A THERMAL GRADIENT ALOFT. A BAND OF SHOWERS MOVING IN WITH THE FRONT MAY THIN SOME AS THE ENERGY COULD SPLIT TO THE NORTHEAST AND ALSO TO THE SOUTHWEST OF US WITH TIME. OVERALL, WE ARE THINKING SOME SHOWERS ACCOMPANY THE FRONT, BUT PROBABLY NOT ARRIVING ACROSS OUR NORTHWEST ZONES UNTIL THURSDAY EVENING. BACKING UP A BIT, SOME LOW-LEVEL MOISTURE POOLING MAY OCCUR THURSDAY MORNING BEFORE MIXING CAN DEEPEN. THIS MAY RESULT IN AREAS OF LOWER CLOUDS, BUT GIVEN LOWER CONFIDENCE WITH THIS SCENARIO WE DID NOT SOCK IN THE CLOUDS TO START THE DAY AT THIS POINT. THE COLD FRONT LOOKS TO MOVE THROUGH THURSDAY NIGHT AND FRIDAY MORNING, AND IT LOOKS TO BE BASICALLY THROUGH THE BULK OF THE AREA BY ABOUT 12Z FRIDAY. WE TWEAKED THE POPS A BIT AND CONTINUED THE TREND OF SOME CLEARING FROM NORTHWEST TO SOUTHEAST FRIDAY. IT DOES APPEAR THAT WITH A STRENGTHENING SURFACE HIGH BUILDING IN FROM THE NORTHWEST, THE FRONT SETTLES FAR ENOUGH TO OUR SOUTH AND EAST. THE CAA THEN KICKS IN BEHIND THIS FRONT, WHICH SHOULD SLOW THE LINGERING BOUNDARY LAYER WARMTH. THERE SHOULD BE DECENT MIXING OCCURRING THURSDAY AHEAD OF THE FRONT, AND IF WE CAN GET ENOUGH SUNSHINE THEN HIGHS SHOULD REACH 70 DEGREES IN SOME AREAS. THE 925 MB WINDS ARE FORECAST TO BE NEARLY 45 KNOTS THURSDAY, AND WITH MIXING IT SHOULD BE A BREEZY TO PERHAPS A WINDY DAY DESPITE THE WARMTH. AT THIS POINT, THE WINDS ARE EXPECTED TO BE BELOW ADVISORY LEVELS. IT WILL BE TURNING COOLER ACROSS MOST OF THE AREA THEN FRIDAY. FOR SATURDAY AND SUNDAY, ADDITIONAL TROUGHING ACROSS THE PLAINS WILL ALLOW FOR RIDGING DOWNSTREAM. A SURFACE HIGH SETTLES OFF THE NEW ENGLAND COAST, WHICH WILL RESULT IN A RETURN FLOW BECOMING ESTABLISHED ACROSS THE AREA. WHILE THIS SOUTHERLY FLOW DOES NOT LOOK AS STRONG AS THURSDAY'S, THE AIRMASS WILL BE MODERATING ONCE AGAIN UNDER A WAA PATTERN. BEFORE THIS OCCURS THOUGH, A COLDER AIRMASS WILL BE IN PLACE JUST FOR SATURDAY AS AN AMPLIFYING TROUGH SWEEPS ACROSS THE NORTHEAST. THERE SHOULD BE A BREEZE FOR AWHILE SATURDAY PRIOR TO THE SURFACE HIGH BUILDING IN AND WEAKENING THE PRESSURE GRADIENT. THERE IS INCREASING UNCERTAINTY ON SUNDAY DUE TO MODEL GUIDANCE DIFFERENCES IN HANDLING THE CLOSED LOW THAT EJECTS NORTHEASTWARD FROM THE SOUTHWESTERN U.S. THE OPERATIONAL GFS MAY BE TO FAST AND WRAPPED UP WITH THIS FEATURE AS ITS ENSEMBLE MEMBERS VARY QUITE A BIT. THE CMC LOOKS MUCH CLOSER TO THE ECMWF. THE TRACK OF THIS FEATURE WILL DETERMINE HOW MUCH MOISTURE GETS ADVECTED EASTWARD AND ALSO THE TIMING. IT APPEARS ENOUGH RIDGING MAY HOLD ACROSS OUR AREA AND HPC LOOKS LIKE THEY LEANED MORE TOWARD THE ECMWF SOLUTION, THEREFORE WE WILL CARRY A DRY FORECAST ATTM. A MODERATION IN THE TEMPERATURES IS FORECAST FOR SUNDAY. FOR MONDAY, THE UNCERTAINTY FROM ABOVE CARRIES OVER INTO THIS TIME FRAME. HOWEVER, HIGH PRESSURE IS ANTICIPATED TO BE LOCATED OFF THE MID ATLANTIC COAST WITH A SOUTHWESTERLY FLOW OCCURRING. THIS WILL ALLOW WAA TO CONTINUE AHEAD OF A SURFACE LOW THAT TRACKS UP ACROSS THE WESTERN GREAT LAKES. THERE IS A SURFACE HIGH LOCATED NEAR JAMES BAY, BUT THE SOUTHWARD PUSH OF THIS DOES NOT APPEAR TO BE ALL THAT ROBUST. THIS SHOULD KEEP A WARM FRONTAL BOUNDARY TO OUR NORTH AS A RESULT. A COLD FRONT SHOULD BE APPROACHING FROM THE WEST, HOWEVER GIVEN LOWER CONFIDENCE IN THE TIMING WE WILL GO WITH A DRY FORECAST ATTM. AS FOR TEMPERATURES, WE GENERALLY USED A MOS BLEND FOR WEDNESDAY AND THURSDAY BUT DID ADJUST UPWARD A BIT FOR THE INLAND AREAS ESPECIALLY THURSDAY. WE THEN INCORPORATED IN A SMALL AMOUNT OF MOSGUIDE THEREAFTER, WITH THE EXCEPTION OF THE HIGHS/LOWS FOR SUNDAY AND MONDAY DUE TO THE GFS BEING MUCH FASTER/STRONGER WITH THE CLOSED LOW. AGAIN, HIGHS ON THURSDAY MAY END UP BEING A BIT WARMER THAN CURRENTLY FORECAST, BUT DID NOT ADJUST THEM UP MUCH AT THIS POINT IN THE EVENT THAT SOME LOWER CLOUDS ARE PRESENT IN THE MORNING. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED TO CONTINUE WITH HIGH PRESSURE OVER THE REGION AND GRADUALLY MOVING OFFSHORE TONIGHT AND WEDNESDAY. FEW TO SCATTERED MID-LEVEL CLOUDS ARE POSSIBLE THROUGH EARLY THIS EVENING, ESPECIALLY FOR OUR NORTHERN AND WESTERN TERMINALS. SKIES ARE THEN EXPECTED TO CLEAR DURING THE NIGHT. LIGHT WINDS, GENERALLY UNDER 10 KNOTS, WILL PERSIST THROUGH THE REMAINDER OF THE DAY. WINDS WILL CONTINUE TO BACK AND BE SOUTHWEST TO SOUTH-SOUTHWEST THROUGH THIS EVENING, BEFORE BECOMING PRIMARILY LIGHT AND VARIABLE TONIGHT. THERE IS A POSSIBILITY OF MARGINAL LOW LEVEL WIND SHEAR AROUND THE 10Z TO 13Z TIMEFRAME, MAINLY FROM THE PHILADELPHIA AREA AND NORTHWARD. THE CONDITIONS ARE MARGINAL AT BEST AND WOULD ONLY LAST A COUPLE OF HOURS. WITH LOWER CONFIDENCE ON ITS OCCURRENCE AT THIS TIME, WE HAVE DECIDED NOT TO INCLUDE THIS IN THE 18Z TAFS AND TO LET THE NEXT SHIFT RE-EVALUATE THIS POSSIBILITY. DURING WEDNESDAY, THE GRADIENT TIGHTENS SOMEWHAT AND MIXING DEEPENS, PROVIDING FOR SOUTHWESTERLY WINDS AROUND 10 TO 15 KNOTS WITH GUSTS BETWEEN 20 TO 25 KNOTS POSSIBLE. WINDS BECOME LIGHTER BY WEDNESDAY NIGHT, AND WITH INCREASING LOW-LEVEL MOISTURE, SOME SUB-VFR CONDITIONS MAY BE POSSIBLE FOR LATE WEDNESDAY NIGHT/EARLY THURSDAY. OUTLOOK... WEDNESDAY NIGHT...AS THE LOW- LEVEL MOISTURE INCREASES AT NIGHT, SOME SUB-VFR CONDITIONS COULD DEVELOP AS THIS MOISTURE DEEPENS SOME UNDER AN INVERSION. OUR CONFIDENCE IS ON THE LOWER SIDE REGARDING THIS. THURSDAY AND FRIDAY...PERHAPS SOME LOWER CLOUDS TO START THURSDAY, THEN ENOUGH MIXING SHOULD ALLOW FOR VFR CONDITIONS. A GUSTY SOUTHWEST WIND /TO NEAR 30 KNOTS/ IS EXPECTED THURSDAY, BEFORE SOME WEAKENING OCCURS AT NIGHT. A COLD FRONT WILL BE MOVING ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING, WITH A WIND SHIFT TO THE NORTHWEST. SOME SUB-VFR CONDITIONS MAY OCCUR AS SOME SHOWERS MOVE THROUGH WITH THE FRONT. VFR IS THEN EXPECTED FOR FRIDAY, BUT A NORTHWEST WIND MAY GUST TO NEAR 25 KNOTS FOR A TIME DURING THE DAY. SATURDAY...VFR WITH LESSENING WIND AS HIGH PRESSURE SETTLES OVER THE AREA. && .MARINE... AS SURFACE HIGH PRESSURE CRESTS OVER THE WATERS EARLY THIS AFTERNOON...THE SURFACE FLOW WILL BACK TO THE SOUTH AND SOUTHWEST. IT DOES NOT APPEAR AS THOUGH THERE WILL BE ENOUGH TIME AFTER THE FLOW BACKS FOR WINDS TO BET MUCH ABOVE 10 OR 12 KNOTS BY EVENING. SEAS SHOULD ALSO FALL SLOWLY AS WINDS SHIFT THIS AFTERNOON. THE PRESSURE GRADIENT WILL INCREASE AS THE SURFACE HIGH GETS FURTHER OFFSHORE THIS EVENING. WHILE MODEL SOUNDINGS SHOW NEAR SURFACE WINDS GETTING CLOSE TO 20 KNOTS LATE TONIGHT...THAT IS PROBABLY OVERDONE AS THE AIR OVER THE WATERS (ESPECIALLY THE OCEAN) IS NOT SIGNIFICANTLY COLDER THAN THE SEA SURFACE TEMPERATURE. THUS... MIXING WILL NOT BE EFFICIENT...AND THIS SHOULD KEEP WINDS AND SEAS BELOW SMALL CRAFT LEVELS TONIGHT. A DEEP SOUTHWESTERLY FLOW WILL BE GETTING UNDERWAY WEDNESDAY INTO THURSDAY. AS A COLD FRONT SLOWLY APPROACHES ALONG WITH AN UPPER-LEVEL TROUGH, A LOW-LEVEL JET IS FORECAST TO INCREASE TO NEAR 45 KNOTS THROUGH THURSDAY. HOWEVER, THE AIRMASS WILL BE MODERATING SIGNIFICANTLY THEREFORE MUCH MILDER AIR WILL BE ADVECTING OVER THE THE COOLER WATERS. AS A RESULT, THE VERTICAL MIXING WILL NOT BE AS EFFICIENT. EVEN TAKING THIS INTO ACCOUNT, THE CONDITIONS SHOULD BE AROUND SMALL CRAFT ADVISORY CRITERIA. SINCE THERE WILL BE DEEPER MIXING OVER LAND, THE HIGHEST WINDS SHOULD BE NEARSHORE. THE WINDS WILL SHIFT TO THE NORTHWEST THURSDAY NIGHT AND FRIDAY MORNING AS THE COLD FRONT SETTLES SOUTH AND EAST OF OUR AREA. THE SOUTHWESTERLY FLOW AHEAD OF THE FRONT WILL BUILD THE SEAS GENERALLY INTO THE 4 TO 6 FOOT RANGE. THE NORTHWESTERLY FLOW BEHIND THE FRONT MAY REACH SMALL CRAFT ADVISORY CRITERIA INTO FRIDAY, BUT THEN THE WINDS DIMINISH SATURDAY AS HIGH PRESSURE SETTLES IN. && .FIRE WEATHER... NO FIRE WEATHER PROBLEMS ARE ANTICIPATED FOR TODAY. THE AIRMASS IN PLACE IS VERY DRY...AND WARMING TODAY WILL HELP BUMP MINIMUM RELATIVE HUMIDITY VALUES DOWN BELOW 30 PERCENT ACROSS JUST ABOUT ALL OF THE AREA THIS AFTERNOON. THE GUSTY WINDS OF EARLY THIS MORNING WILL DROP OFF LATER THIS MORNING...THEN BACK TO SOUTH TO SOUTHWEST THIS AFTERNOON. FOR THE MOST PART...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 15 MPH. THE ONLY EXCEPTION HERE COULD BE ALONG THE NEW JERSEY COAST LATE THIS AFTERNOON. HOWEVER...THIS SHOULD OCCUR AFTER MAXIMUM HEATING...SO NO FIRE WEATHER HEADLINES ARE EXPECTED FOR TODAY. WE COULD BE CLOSE TO RED FLAG CRITERIA WEDNESDAY AFTERNOON. THERE IS A LOWER CHANCE ON THURSDAY DUE TO HIGHER EXPECTED SURFACE DEW POINTS. BOTH AFTERNOONS LOOK TO BE RATHER BREEZY WITH NO PRECIPITATION EXPECTED BEFORE THEN. THE 10-HOUR FUEL MOISTURE WILL BE IN RANGE, HOWEVER IT IS A MATTER OF HOW LOW THE RELATIVE HUMIDITY LEVELS CAN GET BOTH AFTERNOONS. IF WE CAN MIX DEEP ENOUGH WHICH MAY ALLOW THE DEW POINTS TO LOWER A BIT DURING PEAK HEATING, THEN THE RELATIVE HUMIDITY VALUES WILL END UP BEING EVEN LOWER. AS OF NOW, THE RELATIVE HUMIDITY VALUES NEAR 30 PERCENT FOR A FEW HOURS WEDNESDAY AFTERNOON ACROSS PORTIONS OF THE REGION. WE WILL CONTINUE A MENTION IN THE HAZARDOUS WEATHER OUTLOOK AND ADD INTO THE FIRE WEATHER FORECAST. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...GIGI/HAYES SHORT TERM...HAYES LONG TERM...GORSE AVIATION...HAYES/KLINE MARINE...GORSE/HAYES FIRE WEATHER...
Hazardous weather outlook, Mar 6, 3:42 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EST TUE MAR 6 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-070845- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 342 AM EST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOUTHWEST WINDS MAY GUST TO AROUND 20 MPH WEDNESDAY AFTERNOON AND COMBINE WITH RATHER DRY CONDITIONS. THIS MAY LEAD TO ENHANCED FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-070845- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 342 AM EST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-070845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 AM EST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:26 PM EST | Small Craft Advisory | PHI | 68 hr |
Nearby
Fire Weather Watches in New Jersey, 2012Fire Weather Watches in Pennsylvania, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.